Alert archive / New Jersey / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

July 3, 2011Atlantic County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 3, 2011, 8:26 PM EDT for Atlantic County, New Jersey. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2011, 8:26 PM EDT (00:26 UTC)
Expired
Jul 3, 2011, 9:30 PM EDT
In force
64 min
Issued by
NWS Philadelphia/Mount Holly

County Atlantic County, NJ

The radar

The Philadelphia radar (KDIX), 51 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 0.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2011-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 462 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2011-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
462 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1523 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

050 
WWUS81 KPHI 040026
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
826 PM EDT SUN JUL 3 2011

NJZ018-022-025-040130-
ATLANTIC NJ-CAMDEN NJ-COASTAL ATLANTIC NJ-
826 PM EDT SUN JUL 3 2011

...STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT PARTS OF ATLANTIC 
AND CAMDEN COUNTIES...

AT 825 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
STRONG THUNDERSTORMS OVER EASTERN CAMDEN AND NORTHERN AND EASTERN 
ATLANTIC COUNTIES. THE THUNDERSTORMS SHOULD CONTINUE TO AFFECT THE 
AREA BETWEEN NOW AND 930 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...PRODUCING FLOODING IN 
AREAS OF POOR DRAINAGE.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE.

EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER 
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS.

LAT...LON 3930 7454 3929 7465 3931 7485 3942 7486
      3951 7499 3960 7488 3968 7493 3975 7503
      3983 7492 3978 7490 3978 7481 3969 7468
      3962 7466 3954 7447 3954 7441 3949 7439
      3947 7442 3940 7436

$$

IOVINO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 3, 8:08 PM EDT, 18 minutes earlier.

Area forecast discussion, Jul 3, 8:08 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
808 PM EDT SUN JUL 3 2011

.SYNOPSIS...
A COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA TONIGHT, THEN
STALL TO OUR SOUTH, AND POSSIBLY BEGIN TO WASH-OUT OVER THE NEXT
COUPLE OF DAYS. A WARM FRONT MAY CROSS THE AREA WEDNESDAY, BEFORE A
COL FRONT APPROACHES THURSDAY AND SLOWLY SAGS SOUTH OF THE AREA.
HIGH PRESSURE WILL BUILD INTO NEW ENGLAND FOR THE WEEKEND WHILE
THE FRONTAL BOUNDARY MAY SLOWLY MEANDER TO OUR SOUTH.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
A FEW STRONG TO SEVERE THUNDERSTORMS DEVELOPED LATE THIS
AFTERNOON FROM THE POCONOS THROUGH THE LEHIGH VALLEY AND INTO
CENTRAL AND EASTERN NEW JERSEY, AS WELL SOUTHEEASTERN MARYLAND.
MOST OF THESE STORMS ARE BEGINNING TO LOSE THEIR INTENSITY, BUT WE
COULD STILL EXPERIENCE SOME SCATTERED SHOWERS AND AND A FEW STRONG
THUNDERSTORMS OVER THE NEXT FEW HOURS. AS THE COLD FRONT MOVES
THROUGH AND THE SHORT WAVE ALOFT FINALLY CROSSES AS WELL, THE
SHOWER AND THUNDERSTORM ACTIVITY SHOULD DIMINISH FOR THE REST OF
THE OVERNIGHT PERIOD. DEWPOINTS ARE NOT EXPECTED TO DROP UNTIL
LATER TONIGHT, AND ANY EARLY CLOUD COVER SHOULD PREVENT RAPID
COOLING TO START THE NIGHT, SO WE BLENDED TOWARD THE WARMER MOS
OVERNIGHT.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
THE FRONTAL BOUNDARY THAT MOVES THROUGH THE AREA TONIGHT IS EXPECTED
TO STALL TO OUR SOUTH AND BEGIN TO WASH-OUT OVER THE NEXT COUPLE OF
DAYS. EVEN THOUGH THE FRONTAL BOUNDARY IS EXPECTED TO REMAIN TO OUR
SOUTH THROUGH TUESDAY, THERE MAY BE PERIODIC MID-LEVEL DISTURBANCES
MOVE THROUGH THE AREA MONDAY THROUGH TUESDAY. WHILE MOST OF THE AREA
SHOULD REMAIN DRY, THE SOUTHERN THIRD OF THE CWA MAY SEE SOME
SHOWER OR THUNDERSTORM ACTIVITY, ESPECIALLY DURING THE AFTERNOONS.
BY WEDNESDAY, A WARM FRONT MAY MOVE NORTH THROUGH THE AREA WHILE
ANOTHER MID-LEVEL DISTURBANCE CROSSES. HENCE WE HAVE A CHANCE/SLIGHT
CHANCE FOR SHOWERS/THUNDERSTORMS ACROSS THE ENTIRE AREA, WITH THE
HIGHEST PROBABILITY ACROSS THE SOUTHERN PORTIONS.

THICKNESSES ARE NOT EXPECTED TO CHANGE MUCH OVER THE NEXT FEW DAYS,
AND WITH AMPLE SUNSHINE THROUGH MUCH OF THE AREA, TEMPERATURES
SHOULD WARM FAIRLY NICELY EACH DAY. WE ARE NOT EXPECTING RECORD
SETTING TEMPERATURES BY ANY MEANS, BUT WARMER THAN AVERAGE;
GENERALLY TEMPERATURES ARE EXPECTED TO RISE INTO THE MID/UPPER 80S
TO AROUND 90 FOR MOST INLAND AREAS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
PERSISTENT TROUGHING OVER THE EASTERN HALF OF THE UNITED STATES WILL
CONTINUE TO PROVIDE VERY UNSETTLED WEATHER FOR OUR ZONES, ESPECIALLY
ACROSS THE SOUTH, THROUGH MUCH OF THE EXTENDED PERIOD.

WARM FRONT WILL BEGIN TO LIFT THROUGH LATE WEDNESDAY TO GIVE US
ANOTHER SHOT OF SHOWERS AND THUNDERSTORMS ON THURSDAY. WE WILL
THEN SEE A RETURN TO HIGHER DEWPOINTS JUST AHEAD OF ANOTHER COLD
FRONT SWINGING DOWN FROM THE GREAT LAKES. THIS FRONT LOOKS LIKE IT
WILL BE SLOWING DOWN AS IT APPROACHES THE REGION WITH THE BERMUDA
HIGH OFFSHORE KEEPS THE PARENT LOW FURTHER NORTH AND CUTS INTO THE
BASE OF THE EASTERN U.S. TROUGHING. THE COLD FRONT WILL TAKE ITS
TIME MOVING THROUGH THE REGION AND FINALLY DOES SO BY EARLY
FRIDAY. IT WILL THEN SIT TO OUR SOUTH AND EAST THROUGH THE WEEKEND
AS ENERGY PUMPED IN FROM THE SOUTHWEST RIDE ALONG THE FRONT ACROSS
OUR SOUTHERN ZONES.

OVER THE NORTH, CANADIAN HIGH PRESSURE WILL EXERT ITS INFLUENCE
KEEPING PRECIPITATION FREE DAYS STARTING FRIDAY NIGHT THROUGH THE
WEEKEND. THIS WILL TREND FURTHER SOUTH DURING THE WEEKEND SO WE
SHOULD BE ABLE TO CUT OFF ANYMORE PRECIPITATION ACROSS THE SOUTH BY
SUNDAY MORNING.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
AN IMPULSE DROPPED DOWN FROM THE NORTH AND TOUCHED OFF NUMEROUS
SHOWERS AND THUNDERSTORMS. SHOWERS AND CBS WERE ADDED TO ABE AND ACY
SINCE THESE TWO SITES ARE UNDER THE GUN AGAIN THIS EVENING...AT
LEAST FOR THE NEXT COUPLE OF HOURS. ONCE THE THREAT FOR SHOWERS IS
OVER, CLEARING WILL SET IN. THIS WILL LEAVE US WITH MAINLY SCT TO
BKN HIGH CLOUDS OVERNIGHT. WINDS BEHIND THE FRONT WILL BE MAINLY W
TO NW, BUT WITHOUT MUCH IN THE WAY A PRESSURE GRADIENT, SPEEDS WILL
DROP TO LESS THAN 5 KT. WITH THE LIGHT WINDS AND NOT MUCH IN WAY OF
CLOUD COVER, WE CAN ONCE AGAIN LOOK FOR SOME VSBY RESTRICTIONS IN
FOG AND HAZE IN THE PREDAWN HOURS. MOST OF THE RESTRICTIONS SHOULD
BE MVFR, BUT THERE COULD BE A FEW LOCATIONS, MAINLY SHELTERED AREA
THAT RECEIVED RAIN THIS MORNING, WHERE THEY COULD DROP BRIEFLY TO
IFR. HIGH PRESSURE, PUSHING IN FROM THE WEST, WILL PROVIDE US WITH A
FAIR WEATHER VFR 4TH. WINDS WILL BE W TO NW 7 TO 10 KT.

OUTLOOK...
THE HIGH PRESSURE SYSTEM WILL BUILD IN AND KEEP THINGS FAIR AND DRY
WITH VFR CONDITIONS INTO WEDNESDAY, ALTHOUGH A FEW SHOWERS MAY TRY
TO SNEAK INTO OUR EXTREME SOUTHERN AREAS TUESDAY INTO WEDNESDAY.
A FRONT WILL THEN MOVE IN WITH POSSIBLE SHOWERS/TSTMS AND LOWER
FLYING CONDITIONS LATE WEDNESDAY INTO THURSDAY.

&&

.MARINE...
A FRONTAL ZONE, TO OUR WEST, WILL BE CROSSING OUR WATERS TONIGHT.
THE WIND WILL BECOME A BIT GUSTY FROM THE SW AHEAD OF THE FRONT,
BUT BOTH WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SCA CRITERIA.
AS THE FRONT CROSSES OUR AREA, IT COULD TRIGGER A FEW SHOWERS AND
TSTMS. THE FRONT WILL LIKELY STALL JUST SOUTH OF THE COASTAL WATERS
ON MONDAY WITH HIGH PRESSURE BUILDING IN FOR TUESDAY AND WEDNESDAY.
ANOTHER FRONT WILL MOVE IN BY LATE WEDNESDAY OR WEDNESDAY NIGHT.
AHEAD OF THE FRONT, WINDS AND SEAS WILL INCREASE AND IT IS POSSIBLE
THAT SMALL CRAFT ADVISORY CRITERIA COULD BE REACHED WEDNESDAY NIGHT
INTO THURSDAY. FOR NOW WE WILL CAP BOTH WINDS AND SEAS JUST BELOW
THAT CRITERIA. THE FRONT IS THEN FORECAST TO STALL OVER OR NEAR OUR
SOUTHERN WATERS FOR THE LATTER PART OF THE WEEK.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...ROBERTSON
NEAR TERM...ROBERTSON
SHORT TERM...ROBERTSON
LONG TERM...HEAVENER
AVIATION...RPW
MARINE...RPW
Hazardous weather outlook, Jul 3, 3:36 PM EDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
336 PM EDT SUN JUL 3 2011

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-041945-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
336 PM EDT SUN JUL 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ANY THUNDERSTORM TODAY COULD PRODUCE HEAVY DOWNPOURS, LOCALIZED
FLOODING AND DANGEROUS CLOUD TO GROUND LIGHTNING. A FEW
THUNDERSTORMS, MAINLY THIS AFTERNOON AND EVENING, COULD PRODUCE
GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-041945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
336 PM EDT SUN JUL 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ANY THUNDERSTORM TODAY COULD PRODUCE HEAVY DOWNPOURS AND DANGEROUS
CLOUD TO SURFACE LIGHTNING. A FEW THUNDERSTORMS, MAINLY THIS
AFTERNOON AND EVENING, COULD PRODUCE GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 3, 7:35 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
735 PM EDT SUN JUL 3 2011

NJZ020-022-025>027-040030-
ATLANTIC NJ-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-
735 PM EDT SUN JUL 3 2011

...STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT PARTS OF
ATLANTIC...BURLINGTON AND OCEAN COUNTIES...

AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER SOUTHEASTERN BURLINGTON...SOUTHERN OCEAN
AND NORTHERN ATLANTIC COUNTIES. THE THUNDERSTORMS SHOULD WEAKEN
GRADUALLY BETWEEN NOW AND 830 PM AS THEY MOVE TO THE SOUTHEAST AT 20
MPH.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...PRODUCING FLOODING IN
AREAS OF POOR DRAINAGE.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE.

EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS.

LAT...LON 3951 7426 3950 7433 3953 7434 3953 7440
      3949 7438 3949 7432 3945 7429 3933 7445
      3935 7450 3938 7446 3937 7453 3960 7488
      3973 7474 3977 7480 3984 7447 3971 7412

IOVINO
Special weather statement, Jul 3, 7:51 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
751 PM EDT SUN JUL 3 2011

MDZ008-PAZ067-040045-
CECIL MD-CHESTER PA-
751 PM EDT SUN JUL 3 2011

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF CECIL AND CHESTER
COUNTIES...

AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES SOUTH OF LANCASTER...MOVING EAST AT 20
MPH. THE THUNDERSTORM WILL BE NEAR ROCK SPRINGS AND CONOWINGO AROUND
815 PM...RISING SUN AND RICHARDSMERE AROUND 830 PM...AND CALVERT AND
ZION AROUND 845 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND IT MAY CAUSE
FLOODING IN AREAS OF POOR DRAINAGE.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS.

LAT...LON 3973 7615 3975 7610 3987 7601 3985 7573
      3973 7578 3972 7579 3970 7579 3944 7588
      3950 7601 3951 7599 3953 7600 3954 7607
      3956 7610 3969 7623 3972 7624

IOVINO
Special weather statement, Jul 3, 7:51 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
751 PM EDT SUN JUL 3 2011

PAZ054-055-060>062-068-069-040045-
BERKS PA-BUCKS PA-CARBON PA-LEHIGH PA-MONROE PA-MONTGOMERY PA-
NORTHAMPTON PA-
751 PM EDT SUN JUL 3 2011

...A STRONG THUNDERSTORM WILL AFFECT BERKS...BUCKS...CARBON...
LEHIGH...MONROE...MONTGOMERY AND NORTHAMPTON COUNTIES...

AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES EAST OF LEHIGHTON...MOVING SOUTHEAST AT
25 MPH. THE THUNDERSTORM WILL BE NEAR BEERSVILLE...NORTHAMPTON AROUND
800 PM...FOUNTAIN HILL...BETHLEHEM AROUND 815 PM...PLEASANT VALLEY...
HELLERTOWN AROUND 830 PM...RICHLANDTOWN AND QUAKERTOWN AROUND 845 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 4084 7536 4062 7519 4056 7519 4056 7515
      4045 7507 4030 7552 4039 7558 4045 7563
      4053 7567 4070 7578 4084 7549 4082 7548

HEAVENER
Local storm report, Jul 3, 8:12 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
812 PM EDT SUN JUL 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     HAIL             SPARTA                  41.03N  74.64W
07/03/2011  E0.25 INCH       SUSSEX             NJ   TRAINED SPOTTER

            ESTIMATED PEA SIZE HAIL IN SPARTA

0330 AM     TSTM WND DMG     SPARTA                  41.03N  74.64W
07/03/2011                   SUSSEX             NJ   TRAINED SPOTTER

            SOME TREE DAMAGE AND MINOR HOUSE DAMAGE

0330 AM     HAIL             FRANKLIN TWP            41.10N  74.59W
07/03/2011  M0.75 INCH       SUSSEX             NJ   NWS EMPLOYEE

            PENNY SIZE HAIL REPORTED

0340 AM     HAIL             FRANKLIN TWP            41.10N  74.59W
07/03/2011  M0.25 INCH       SUSSEX             NJ   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED

0408 PM     TSTM WND DMG     WASHINGTON TWP          40.83N  75.20W
07/03/2011                   NORTHAMPTON        PA   EMERGENCY MNGR

            TREE DOWN

0421 PM     HAIL             BETHLEHEM               40.63N  75.37W
07/03/2011  M0.25 INCH       NORTHAMPTON        PA   TRAINED SPOTTER

            PEA SIZE HAIL IN BETHLEHEM

0425 PM     TSTM WND DMG     FORKS TWP               40.73N  75.22W
07/03/2011                   NORTHAMPTON        PA   EMERGENCY MNGR

            TREE INTO STRUCTURE

0425 PM     TSTM WND DMG     BETHLEHEM               40.63N  75.37W
07/03/2011                   NORTHAMPTON        PA   EMERGENCY MNGR

            TREE DOWN ACROSS ROAD

0425 PM     TSTM WND DMG     LOWER MOUNT BETHEL TWP  40.80N  75.17W
07/03/2011                   NORTHAMPTON        PA   EMERGENCY MNGR

            POLES WIRES DOWN

0438 PM     TSTM WND DMG     WILLIAMS TWP            40.63N  75.23W
07/03/2011                   NORTHAMPTON        PA   EMERGENCY MNGR

            TREE ACROOS ROAD

0545 PM     HAIL             JACKSON TWP             40.12N  74.35W
07/03/2011  E1.00 INCH       OCEAN              NJ   TRAINED SPOTTER

            VARYING FROM ONE QUARTER INCH UP TO ONE INCH IN
            DIAMETER

0550 PM     HAIL             JACKSON TWP             40.12N  74.35W
07/03/2011  E0.50 INCH       OCEAN              NJ   TRAINED SPOTTER

            MARBLE SIZE HAIL REPORTED ALONG WITH WINDS ESTIMATED
            AROUND 40-50 MPH

0612 PM     HAIL             BAYVILLE                39.91N  74.15W
07/03/2011  E0.25 INCH       OCEAN              NJ   TRAINED SPOTTER

&&

EVENT NUMBER PHI1100310 PHI1100311 PHI1100312 PHI1100313 PHI1100315
PHI1100314 PHI1100316 PHI1100317 PHI1100319 PHI1100318 PHI1100321
PHI1100320 PHI1100322

KEK
Special weather statement, Jul 3, 8:26 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
826 PM EDT SUN JUL 3 2011

NJZ018-022-025-040130-
ATLANTIC NJ-CAMDEN NJ-COASTAL ATLANTIC NJ-
826 PM EDT SUN JUL 3 2011

...STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT PARTS OF ATLANTIC
AND CAMDEN COUNTIES...

AT 825 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER EASTERN CAMDEN AND NORTHERN AND EASTERN
ATLANTIC COUNTIES. THE THUNDERSTORMS SHOULD CONTINUE TO AFFECT THE
AREA BETWEEN NOW AND 930 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...PRODUCING FLOODING IN
AREAS OF POOR DRAINAGE.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE.

EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS.

LAT...LON 3930 7454 3929 7465 3931 7485 3942 7486
      3951 7499 3960 7488 3968 7493 3975 7503
      3983 7492 3978 7490 3978 7481 3969 7468
      3962 7466 3954 7447 3954 7441 3949 7439
      3947 7442 3940 7436

IOVINO
Special weather statement, Jul 3, 8:26 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
826 PM EDT SUN JUL 3 2011

DEZ002-003-MDZ015-020-040130-
CAROLINE MD-INLAND SUSSEX DE-KENT DE-QUEEN ANNE'S MD-
826 PM EDT SUN JUL 3 2011

...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...KENT...QUEEN ANNE'S
AND SUSSEX COUNTIES...

AT 823 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES EAST OF CENTERVILLE...MOVING EAST AT 25
MPH. THE THUNDERSTORM WILL BE NEAR ANDREWSVILLE AROUND 845 PM...
HARRINGTON...HOUSTON AROUND 900 PM...MILFORD...SLAUGHTER BEACH AROUND
915 PM AND MILTON AROUND 930 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.

LAT...LON 3884 7593 3886 7593 3889 7596 3892 7595
      3892 7596 3907 7586 3899 7530 3893 7530
      3889 7525 3882 7520 3865 7529

HEAVENER

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 10:46 PM EDTCoastal Flood StatementPHICape May74 min
Jul 4, 2:40 AM EDTSpecial Weather StatementPHICape May65 min
Jul 3, 8:34 PM EDTSevere Thunderstorm WarningPHICaroline20 min
Jul 3, 9:41 PM EDTSpecial Weather StatementPHITalbot64 min
Jul 3, 10:08 PM EDTSpecial Weather StatementPHIQueen Anne's, Talbot52 min
Jul 4, 5:26 PM EDTSpecial Weather StatementPHISussex64 min
Jul 4, 5:48 PM EDTSpecial Weather StatementPHISussex57 min

Nearby

Special Weather Statements in New Jersey, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.